Flash Flood, Horry
- When
- June 5, 8:20 PM EST
- Where
- Horry County, 1.76 mi SSE of Aynor to 1.63 mi S of Aynor
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 33.975, -79.192
Water on Blue Water Rd making it impassable.
Thunderstorms training over the same area led to mostly minor/nuisance flooding and one instance of flash flooding in SC.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
Thunderstorms training over the same area led to mostly minor/nuisance flooding and one instance of flash flooding in SC.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 5, 7:54 PM EST, 26 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington NC 854 PM EDT Thu Jun 5 2025 .SYNOPSIS... Low pressure will lift north of the area tonight. After a one day break in thunderstorm activity Friday, the weather will turn quite unsettled for the next several days as a series of upper level disturbances cross the area during hot and humid conditions. && .UPDATE... Forecast on track with low pressure moving slowly NE up through NC tonight. Lingering showers and storms will diminish through this evening with winds shifting around to the west-northwest after midnight. Patchy fog or low clouds can be expected. Winds look lightest across northern tier counties and therefore expect possibly fog over stratus there. Better instability exists over SC this evening ahead and along trailing cold front but expect drier air to move in aloft slowly after midnight. Aviation discussion updated below for 00Z TAFs. && .NEAR TERM /THROUGH FRIDAY/... Weak low pressure is currently centered near Marlboro county, and will slowly move northeast across eastern NC tonight into tomorrow. Scattered storms will continue to develop and move east-northeast across the area through early this evening, as instability has increased from the south aided by sunshine. Marginal risk of flooding remains for this afternoon if any storm training occurs in this very moist environment. Precipitation will come to an end from west to east after sunset as dry air wraps around the low. Overnight, after the rain has exited the area, could see low stratus and fog develop through morning, especially across SE NC. Don't expect the fog to become dense as BL winds remain a bit elevated, but can't rule out patches of thicker fog Friday morning. Low temps tonight around 67-70F. Weather will be quiet on Friday with partly cloudy skies and highs near 90F. There is a chance an isolated storm or two could develop along the sea breeze Friday afternoon, but overall dry air aloft as low level subsidence develops around the exiting low. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... Moisture return will be underway at the start of the period. Some warmer air also starts to advect in from the SW. This warming paired with a fair amount of June sunshine for most of the day will allow for a hot afternoon with highs in the low 90s away from the beaches. And with dewpoints warming into the 70s we'll be looking at heat indices topping out around 100 degrees. Lastly the steep low level lapse rates that develop in the afternoon will yield some healthy instability and our severe potential may hinge on how strong the subsidence drying above 700mb grows. Models like the WRF have massive drying and little to no convective signal despite having the strongest instability forecast. Prefer to maintain mid range chc POPs as such a dry solution seems suspect and is not present in other guidance. The best mid level forcing now appears to pass north of the area. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Sunday now looking like one of the busier days of the forecast. Saturday's moisture problem appears gone for a better coverage of thunderstorms and shear/instability parameters still point to the possibility of severe weather mainly in the form of wet downbursts. We also may see a few more mid level disturbances, some of which may be convective in origin. The remainder of the forecast period remains quite unsettled, perhaps even to the extent of Sunday. Increasingly deep trough north the Great Lakes will enhance SWrly flow locally and a few sheared shortwaves will traverse the area all in the presence of deep moisture. The severe trend may trend downward even if only slightly as there may be a small downtick in high temperatures and more widespread cloud cover. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Low pressure just west of the inland terminals will continue to track slowly off to the northeast through tonight. Best instability exists over SC along and ahead of the trailing cold front will continue to produce some heavier SHWRS and iso TSTMs up until 02-04Z, mainly from FLO to CRE. Elsewhere intermittent light rain will affect the terminals. Low clouds and fog should develop and produce MVFR to IFR vsbys and ceilings, but may fluctuate at times through 13z. Moisture pofiles and soundings show drier air moving in aloft behind trailing cold front, but shallow moisture holding on through daybreak. Expect VFR conditions across the area by 14-15Z with low clouds and fog lifting and some lingering strato-cu through afternoon around 5k ft. Winds will veer to NW and then back to W-SW by Fri evening, the end of the TAF period. Extended Outlook...Brief restrictions possible during afternoon into early evening thunderstorms Saturday through Monday, along with chance of overnight/morning fog and stratus Saturday night and Sunday night. && .MARINE... Through Friday...Weak low pressure inland will slowly move northeast across eastern NC tonight into tomorrow. Scattered storms may impact local coastal waters through this evening as they move offshore. Southwest winds 15-20 kts tonight will briefly turn westerly around 15 kts early Friday as the low moves to the north before sea breeze influence aids in backing the winds back to southwesterly Friday afternoon. Seas 4-5 ft tonight will lower to 3 ft by late Friday afternoon as the southerly swell slowly weakens. Friday night through Tuesday... Southwesterly flow, our most common warm season wind, will be in place for the entire period. The coast will be between stalled surface troughs and late in the period a cold front to the west, and a slightly expanding area of high pressure in the Atlantic. Spectral wave plots keep dominant periods in the wind wave category as most of the swell energy appears to remain offshore. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...None. SC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...RGZ NEAR TERM...VAO SHORT TERM...MBB LONG TERM...MBB AVIATION...VAO MARINE...ILM
Hazardous Weather Outlook National Weather Service Wilmington NC 816 PM EDT Thu Jun 5 2025 NCZ106-108-110-SCZ054-056-070030- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 816 PM EDT Thu Jun 5 2025 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. A moderate risk of rip currents may continue into the weekend, particularly for coastal Brunswick County beaches. Isolated to scattered severe weather is possible Saturday and Sunday, with damaging winds and large hail the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 070030- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 816 PM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered severe weather is possible Saturday and Sunday, with damaging winds and large hail the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-070030- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 816 PM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Wilmington NC
326 PM EDT Thu Jun 5 2025
NCZ099-109-110-SCZ054-058-059-052015-
Inland Brunswick NC-Columbus NC-Coastal Brunswick NC-
Northern Horry SC-Coastal Horry SC-Central Horry SC-
326 PM EDT Thu Jun 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN BRUNSWICK...CENTRAL
COLUMBUS AND SOUTHEASTERN HORRY COUNTIES THROUGH 415 PM EDT...
At 326 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Old Dock to North Myrtle Beach Airport.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Myrtle Beach, North Myrtle Beach, Shallotte, Sunset Beach, Holden
Beach, Ocean Isle Beach, Little River, North Myrtle Beach Airport,
Cherry Grove Inlet, Iredell, Carolina Shores, Calabash, Bethel, Lake
Waccamaw, Sandyfield, Makatoka, Freeland, Nakina, Exum, and Bughill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3437 7822 3390 7835 3382 7867 3373 7883
3413 7880 3437 7840 3437 7833 3440 7826
TIME...MOT...LOC 1926Z 231DEG 33KT 3420 7863 3379 7873
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SCALORASpecial Weather Statement
National Weather Service Wilmington NC
416 PM EDT Thu Jun 5 2025
NCZ087-SCZ024-052045-
Robeson NC-Dillon SC-
416 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ROBESON AND CENTRAL
DILLON COUNTIES THROUGH 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dillon, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dillon, Lake View, Hamer, South Of The Border, Little Rock, Mcdonald,
and Mcleod Medical Center.
This includes the following highways...
Interstate 95 in South Carolina between mile markers 189 and 198.
Interstate 95 in North Carolina between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3437 7943 3447 7945 3456 7917 3434 7913
TIME...MOT...LOC 2016Z 261DEG 16KT 3441 7938
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABWSpecial Weather Statement
National Weather Service Wilmington NC
418 PM EDT Thu Jun 5 2025
NCZ087-SCZ024-052045-
Robeson NC-Dillon SC-
418 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ROBESON AND NORTH
CENTRAL DILLON COUNTIES THROUGH 445 PM EDT...
At 418 PM EDT, Doppler radar was tracking a strong thunderstorm near
South Of The Border, or 7 miles north of Dillon, moving east at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rowland, Purvis, Elrod, and Raynham.
This includes Interstate 95 in North Carolina between mile markers 4
and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3447 7945 3458 7947 3467 7919 3456 7917
TIME...MOT...LOC 2018Z 261DEG 16KT 3453 7937
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABWSpecial Weather Statement
National Weather Service Wilmington NC
454 PM EDT Thu Jun 5 2025
NCZ087-099-SCZ024-059-052130-
Robeson NC-Columbus NC-Northern Horry SC-Dillon SC-
454 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ROBESON...
NORTHWESTERN COLUMBUS...SOUTHEASTERN DILLON AND NORTH CENTRAL HORRY
COUNTIES THROUGH 530 PM EDT...
At 454 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kemper, or 8 miles east of Dillon, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fairmont, Fair Bluff, Lake View, Boardman, Fork, Kemper, Barnesville,
Marietta, Proctorville, and Orrum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3448 7892 3424 7900 3426 7914 3429 7917
3427 7920 3429 7933 3451 7927
TIME...MOT...LOC 2054Z 277DEG 19KT 3438 7922
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ABWSpecial Weather Statement
National Weather Service Wilmington NC
501 PM EDT Thu Jun 5 2025
SCZ058-052130-
Central Horry SC-
501 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL HORRY COUNTY
THROUGH 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Conway, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Conway, Red Hill, Hickory Grove, Homewood, Horry Georgetown Technical
College Conway Campus, Coastal Carolina University, Lighthouse Care
Center Of Conway, and Conway Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3377 7917 3390 7918 3394 7891 3377 7890
TIME...MOT...LOC 2101Z 268DEG 12KT 3384 7908
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ABWSpecial Weather Statement
National Weather Service Wilmington NC
520 PM EDT Thu Jun 5 2025
SCZ054-055-058-052215-
Coastal Horry SC-Inland Georgetown SC-Central Horry SC-
520 PM EDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GEORGETOWN AND
SOUTH CENTRAL HORRY COUNTIES THROUGH 615 PM EDT...
At 520 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bucksport, or near Socastee, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Myrtle Beach, Surfside Beach, Myrtle Beach Airport, Socastee, Garden
City, Burgess, Forestbrook, Yauhannah, Bucksport, and Grand Strand
Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3358 7910 3361 7910 3360 7911 3361 7912
3359 7914 3360 7923 3368 7922 3378 7878
3376 7879 3370 7888 3357 7900
TIME...MOT...LOC 2120Z 273DEG 12KT 3365 7908
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SCALORAThe Wilmington radar (KLTX), 70 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
1 flash flood. Local standard time, as filed.
Water on Blue Water Rd making it impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2025Every state in 2025This day in weather historyWarnings in South Carolina, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251032.